Vol. 106, No. 1, 1983

Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Construction of irreducible homology 3-spheres with orientation reversing involution

Laurent Siebenmann and James M. Van Buskirk

Vol. 106 (1983), No. 1, 245–255
Abstract

A simple procedure is described for constructing infinitely many homology 3-spheres which admit an orientation reversing involution with two fixed points, yet are irreducible (in that each smoothly embedded 2-sphere bounds a 3-ball); they are 2-fold branched cyclic coverings of suitably chosen knots.

Mathematical Subject Classification 2000
Primary: 57S99
Secondary: 57M12, 57M25
Milestones
Received: 4 January 1980
Revised: 12 September 1980
Published: 1 May 1983
Authors
Laurent Siebenmann
Département de Mathématiques
Université de Paris-Sud 11
Bâtiment 425
91405 Orsay
France
http://topo.math.u-psud.fr/~lcs/
James M. Van Buskirk